COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Model Number |
G24888 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Occlusion (1984)
| Date of Event |
04/30/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
Event or Problem Description
Initial mdr is being submitted based on serious injury.The patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.This report addresses the following information: on (b)(6) 2018, the patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, was unlikely to be related to the study procedure.The patient¿s pre-existing peripheral vascular disease and prior secondary intervention on (b)(6) 2017 caused or contributed to this event.The study stent did not malfunction or deteriorate in characteristics or performance.The site noted: ¿right leg angiography indications: arterial insufficiency; atherosclerosis with no significant inflow disease; severe in-stent stenosis of the sfa and above knee popliteal; patent all below knee vessels including plantar and dorsalis pedis.¿ the following information was previously reported under: (b)(4) for other complaints regarding the same patient (report ref: 3001845648-2017-00136, 3001845648-2017-00137 3001845648-2017-00138, 3001845648-2017-00139, 3001845648-2018-00256) and is regarding the same patient.The index procedure on (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot # c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi was not performed for the study leg.On (b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot.Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section mfr site as follows: importer site contact and address: (b)(6).(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This follow up report is being submitted to inform the fda that additional information and images have been received that are still under investigation.Mdr submitted based on serious injury.The patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.This report addresses the following information: on (b)(6) 2018, the patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, was unlikely to be related to the study procedure.The patient¿s pre-existing peripheral vascular disease and prior secondary intervention on (b)(6) 2017 caused or contributed to this event.The study stent did not malfunction or deteriorate in characteristics or performance.The site noted: ¿right leg angiography indications: arterial insufficiency; atherosclerosis with no significant inflow disease; severe in-stent stenosis of the sfa and above knee popliteal; patent all below knee vessels including plantars and dorsalis pedis.¿ the following information was previously reported under: (b)(4).On (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot#: c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi was not performed for the study leg.On (b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot.Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Problem statement "12-004 patient (b)(6)¿ occlusion/restenosis probably related to study product.At the index procedure on (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa (superficial femoral artery) and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot # c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi (ankle-brachial index) was not performed for the study leg.On (b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot.Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.This pr.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, was unlikely to be related to the study procedure.The patient¿s pre-existing peripheral vascular disease and prior secondary intervention on (b)(6) 2017 caused or contributed to this event.The study stent did not malfunction or deteriorate in characteristics or performance.The site noted: ¿right leg angiography indications: arterial insufficiency; atherosclerosis with no significant inflow disease; severe in-stent stenosis of the sfa and above knee popliteal; patent all below knee vessels including plantars and dorsalis pedis.¿" device evaluation: the ziv6-35-125-6-40-ptx device of lot number c1134169 and the ziv6-35-125-6-100-ptx device of unknown lot number involved in this complaint were implanted in the patient, and were not available for evaluation.With the information provided, a document based investigation was conducted.This complaint file relates to a restenosis/occlusion event that occurred on (b)(6) 2018.Refer to complaint files pr (b)(4) for a restenosis/occlusion event that occurrence with this patient and devices on the(b)(6) 2017.Refer to complaint files pr (b)(4) for details of a ischemic ulcer with the same patient and devices.From customer testimony, the patient had a history of hypertension, an ischemic ulcer on the dorsum of right foot (5 cm x 4 cm), and smoking (past).The lesion morphology revealed a tasc i type c lesion and a tasc ii type b (trans-atlantic inter-society consensus) lesion with mild calcification and no thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were three patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal reference vessel diameter (rvd) of 4.92 mm and distal rvd of 4.65 mm.There was 90% diameter stenosis.The lesion length was 120.0 mm.Images of the complaint were requested.The customer was contacted to confirm the lot details of the second stent, and to clarify which of the stents were occluded.The investigation will be updated once the information is provided and evaluated.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During percutaneous transluminal angioplasty (pta) and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.From the information provided, it is known that the patient had risk factors for restenosis, including hypertension, and a history of smoking.These factors and the pre-existing patient conditions could also have caused or contributed to the restenosis of the stented artery.However, as the images have not yet been provided and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.As per the product instruction for use, restenosis of the stented artery is listed under potential adverse effects.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has occurred previously with this lot number.The previous occurrence relates to this patient and devices.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint once the images are provided and evaluated.When the risk has been assessed the investigation will be updated with the risk details.According to the initial reporter, the patient required a balloon angioplasty due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This follow up report is being submitted to update the investigation results.Initial mdr submitted based on serious injury.The patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.This report addresses the following information: on (b)(6) 2018, the patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, was unlikely to be related to the study procedure.The patient¿s pre-existing peripheral vascular disease and prior secondary intervention on (b)(6) 2017 caused or contributed to this event.The study stent did not malfunction or deteriorate in characteristics or performance.The site noted: ¿right leg angiography indications: arterial insufficiency; atherosclerosis with no significant inflow disease; severe in-stent stenosis of the sfa and above knee popliteal; patent all below knee vessels including plantars and dorsalis pedis.¿ the following information was previously reported under: (b)(4) for other complaints regarding the same patient (report ref: 3001845648-2017-00136, 3001845648-2017-00137, 3001845648-2017-00138, and 3001845648-2017-00139) and is regarding the same patient.The index procedure on (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot # c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi was not performed for the study leg.On (b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot.Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.
Additional Manufacturer Narrative
510(k) number: p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the ziv6-35-125-6-40-ptx device of lot number c1134169 and the ziv6-35-125-6-100-ptx device of lot number c1129832 involved in this complaint were implanted in the patient, and were not available for evaluation.With the information provided, a document based investigation was conducted.This complaint file relates to a restenosis/occlusion event that occurred on (b)(6) 2018.Refer to complaint files (b)(4) for a restenosis/occlusion event that occurred with this patient and devices on the (b)(6) 2017.Refer to complaint files (b)(4) for details of a ischemic ulcer with the same patient and devices.From customer testimony, the patient had a history of hypertension, an ischemic ulcer on the dorsum of right foot (5 cm x 4 cm), and smoking (past).The lesion morphology revealed a tasc i type c lesion and a tasc ii type b (trans-atlantic inter-society consensus) lesion with mild calcification and no thrombus.There was no previous intervention in the study lesion.There was no inflow tract stenosis greater than 50% and there were three patent runoff vessels.Baseline angiographic lesion measurements revealed a proximal reference vessel diameter (rvd) of 4.92 mm and distal rvd of 4.65 mm.There was 90% diameter stenosis.The lesion length was 120.0 mm.Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: is the complaint confirmed? yes.The complaint is confirmed.A 50-99% percent stenosis in the mid stented segment on ultrasound, just prior to the secondary intervention, represents the reported severe instent stenosis of the ziv6-35-125-6-40-ptx.Observation of device effects, relative to the patient's anatomy: none.Observation of device effects, relative to the disease state: none.Observation of significant findings relative to the use of the device: none.Observation of additional device findings relative to the clinical perspective: none.Findings: 1.Implantation angiography, 1.5 year post implantation x-rays and a 2.5 year post implantation ultrasound are provided along with the complaint report.2.Angiography from a 1.5 year secondary intervention was not provided.The provided ultrasound was performed just prior to the complaint report, however, the secondary intervention angiography performed at 2.5years was not provided.3.The more proximal stenosis of tandem stenoses involved the distal superficial femoral artery (sfa) while the more distal involved the above knee popliteal artery (pa).The sfa stenosis was 42mm long and 30% maximal diameter.The pa stenosis was 61mm long and 53%.(fig 1) after pre-implantation angioplasty, stenting, and post stent angioplasty, the stenoses were eliminated.4.A ziv6-35-125-6-100-ptx was placed distally in the popliteal artery and distal sfa.The ziv6-35-125-6-40-ptx was implanted in the sfa overlapping the 100cm long stent by a centimetre for a total stented length of 13cm.5.The stents appeared normal on 1.5 year follow up x-rays.These were performed just after the first secondary intervention.No kink was observed with the knee in 90 degrees of flexion.6.The follow up ultrasound demonstrated a 50-99% stenosis in the mid stented segment based on a peak systolic velocity elevated to 677.8cm/sec, severe downstream turbulence and waveform degradation from biphasic to monophasic.Impression: the complaint is confirmed.A 50-99% percent stenosis in the mid stented segment on ultrasound just prior to the secondary intervention represents the reported, severe instent stenosis of the ziv6-35-125-6-40-ptx.Complaint is confirmed as the failure was verified in the image(s).50-99% stenosis of the ziv6-35-125-6-40-ptx stent was observed.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During percutaneous transluminal angioplasty (pta) and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.From the information provided, it is known that the patient had risk factors for restenosis, including hypertension, and a history of smoking.These factors and the pre-existing patient conditions could also have caused or contributed to the restenosis of the stented artery.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.As per the product instruction for use, restenosis of the stented artery is listed under potential adverse effects.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has occurred previously with this lot number.The previous occurrence relates to this patient and devices.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1134169.According to the initial reporter, the patient required a balloon angioplasty due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
(b)(4).Patient (b)(6).¿ occlusion/restenosis probably related to study product at the index procedure on (b)(6) 2015, the patient received one 6 mm x 40 mm and one 6 mm x 100 mm zilver ptx study stent in the right distal sfa and popliteal artery.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion with one inflation of a 6.0 x 100 mm balloon at 16 atm for 30 seconds.One 6.0 mm x 40 mm (lot # c1134169) and one 6 mm x 100 mm zilver® ptx® v study stents were placed in the right distal sfa and popliteal artery via contralateral access.The implanting physician noted that ease of device deployment was easy.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 6.0 mm x 100 mm dilatation balloon at 10 atm for 10 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was no residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.0 mm.The post-procedural abi was not performed for the study leg.On (b)(6) 2015 (five days post-procedure), the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2017 (561 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention.The patient continued to take aspirin and plavix.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, possibly related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.On the same day, the patient was diagnosed with an ischemic ulcer on the right forefoot.Treatment included surgical debridement.The physician determined that the ischemic ulcer was probably related to the study product, probably related to the study procedure, and the patient¿s pre-existing peripheral vascular disease caused or contributed to this event.This pr on (b)(6) 2018, the patient experienced an occlusion/restenosis of the study lesion that requiring intervention.The secondary intervention was performed and treatment included a balloon angioplasty.The physician determined that the occlusion/restenosis of the study lesion was probably related to the study product, was unlikely to be related to the study procedure.The patient¿s pre-existing peripheral vascular disease and prior secondary intervention on (b)(6) 2017 caused or contributed to this event.The study stent did not malfunction or deteriorate in characteristics or performance.The site noted: ¿right leg angiography indications: arterial insufficiency; atherosclerosis with no significant inflow disease; severe in-stent stenosis of the sfa and above knee popliteal; patent all below knee vessels including plantars and dorsalis pedis.¿.